MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 305060
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 18x1-1/2 blunt fill package was damaged / defective.The following information was provided by the initial reporter: material # 305060 batch # unknown verbatim: rcc received a complaint via email.Email(s) attached.We have received a quality complaint on product sold to our customer.Please contact the customer, cc **** and include complaint # (b)(4) on any future communications.Injuries or adverse event: no item: 305060 quantity affected: (b)(4) boxes serial/lot number: n/a po : (b)(6).Are any samples available for return? yes reported issue: the va received 1 box of item b-d305060 and in the box the pictures below were found.The box did have the majority sealed in packages, however, the 5 syringes were not sealed in any package.Customer disposition request: replacement.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - package damaged / defective / other.Correction: following the submission of the initial mdr, the batch number was corrected from ¿unknown¿ to 5182762.Evaluation: five samples and two photos of 3 ml luer-lok syringes (part number 305060, batch 5182762) were received for evaluation.The syringes were loose, with one showing a cut barrel and plunger rod near the bd logo.Packaging issues included one empty package with an open seal and three top web slips that were partially cut.Photos confirmed the loose syringes and damaged packaging.These conditions do not meet product specifications.A defect notification was issued during production, and requalification cleared the line; however, some defective units may have escaped detection.The likely root cause of the damaged packaging, compromised seal integrity, and barrel damage is linked to the slitter area of the packaging process.Complaints related to this device and condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly, and our business team regularly reviews this data to identify emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23538778
Report Number1213809-2025-00710
Device Sequence Number9457957
Product Code FMF
UDI-Device Identifier00382903050604
UDI-Public(01)00382903050604
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305060
Device Lot Number5182762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown